I’m bipolar, and take mood stabilizers. I was on Lamictal, and everything was fine until I got a reaction, a mild case of the Steven-Johnson Syndrome. Since SJS can be fatal, no more Lovely Lamictal. (I was working so well, too!)
Now I’m ramping up on a different mood stabilizer, Trileptal. Just like Lamictal, it’s an anticonvulsant that seems to be very helpful for people with the milder forms of bipolar disease. I’ve gotten up to 900mgs twice a day starting on 6/20, and will hang out at this dosage for a few weeks, waiting to see if it’s enough to be truly therapeutic. So far, it seems to be working.
However, I believe it’s making me smell. When I’m walking outside (95+ degrees and walking = sweat) I can smell something not quite right. And, oh lord forgive me, when I go to the bathroom it’s really strong, although I’m not sure if it’s from urine or sweat or vaginal secretions or a combination.
I’m meticulous about grooming. I use deoderant & powder in the summer. I shave my pits, I brush my teeth…etc. I hate smelling myself under normal circumstances, and this new smell is not BO.
Has anyone experienced this from a medication? Will I habituate to the drug ans smell less as time goes on? If you’ve had this, did you do anything about it, anything that worked? I was thinking of trying parsley - the plant or in a concentrated pill for if it’s available that way – any one tried that?
I don’t want to change meds for this problem because I realize it’s minor in comparision to the benefits I’ll get from this drug, but I’d like to try to make the smell less of an issue!